MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920040
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 2mm x 4cm galaxy g3 coil (glm920040, 30532638) arrived at target position and the physician started to detach it, but the coil could not be detached.The doctor changed two detachment control boxes (dcb) to detach it, but it still did not work.The coil was retracted, and a new coil was changed to complete the surgery.There was no patient injury report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2 and h10.Section b5: additional information received indicated that the same cable was used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil was not stretched or damaged when removed from the patient.There were no procedural delays due to the event.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 2mm x 4cm galaxy g3 coil (glm920040, 30532638) arrived at target position and the physician started to detach it, but the coil could not be detached.The doctor changed two detachment control boxes (dcb) to detach it, but it still did not work.The coil was retracted, and a new coil was changed to complete the surgery.There was no patient injury report.Additional information received indicated that the same cable was used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil was not stretched or damaged when removed from the patient.There were no procedural delays due to the event.A non-sterile galaxy g3 mini 2mm x 4cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the copper wires were twisted around the core wire; this damage was found near the distal marker band.The device was inspected under microscopic magnification, and a greenish spot was observed in the distal marker band.The embolic coil was found with multiple kinked conditions on it, and it was noted that it is still attached to the resistance heating (rh).The distal outer sheath had not been softened, indicating that the resistance heating coil had not been heated.A manufacturing record evaluation was performed for the finished device 30532638 number, and no non-conformances related to the malfunction were identified.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.The damage found in the coil was not originally reported in the complaint.It is possible that force may have inadvertently been applied during the maneuvering of the device, which resulted in the coil kinking.These damages are unrelated to the coil detachment failure.The resistance of the device galaxy g3 mini 2mm x 4cm was measured with multimeter.Resistance initially measured 0 ohms (o); however, the resistance value was constantly flickering as the device was being wiggled/bent at the tip area, which demonstrates an intermittence of electrical continuity.Then, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample, and the power was turned on.The system ready light was not illuminating.Due to these conditions, a dissection was performed to verify the exact part of the intermittence.A microscopic inspection was performed on the pins and the electrical wires to verify if there was a defective component or welding; no damages or anomalies were observed during the inspection.Then, the core wire was dissected next to the distal marker band, where the greenish spot was observed; the electrical continuity and resistance of the wires from the dissection to the pins were measured, and continuity from the cut to the wires was found.Then, the continuity from the cut to the resistance heating (rh) was measured, and no values showed in the fluke meter.The greenish spot observed on the distal marker band was submitted to a scanning electron microscope (sem) inspection, and the analysis shows evidence of carbon accumulation, which indicates that this is a biological residue, most likely derived from the procedure.The intrusion of blood into the area is not likely to cause electrical issues.The conducting wires on the system are insulated with polyimide cladding which is very chemically resistant.The physical damage (cuts or severe kinks) to the shaft of the device positioning unit (dpu) would be more likely to cause of electrical issues; however, the twisted condition of the copper wires does not seem as severe to cause such issues.Another place for electrical issues would be at either connection point ¿ at the proximal connector where the pins are soldered or at the distal connection near to or inside the rh heater, however, all components were inspected, and no anomalies were observed.It is possible that the condition of the copper wires, in combination with other factors such as device manipulation, may have caused the electrical intermittence that led to the failure to detach.The customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following recommendations: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15311904
Report Number3008114965-2022-00565
Device Sequence Number14154582
Product Code KRD
UDI-Device Identifier10886704080305
UDI-Public10886704080305
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberGLM920040
Device Catalogue NumberGLM920040
Device Lot Number30532638
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/01/2022
09/19/2022
11/03/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/01/2022
10/06/2022
11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK DETACHMENT CONTROL BOX
Patient SexUnknown